Alert archive / South Carolina / Small Craft Advisories in 2021
Small Craft Advisory 77, NWS Charleston, SC
NWS Charleston, SC issued this small craft advisory at Dec 22, 2021, 9:19 PM EST. It took effect at Dec 23, 2021, 1:00 AM EST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Dec 22, 2021, 9:19 PM EST (02:19 UTC)
- In effect from
- Dec 23, 2021, 1:00 AM EST
- Expired
- Dec 23, 2021, 9:00 AM EST
- In force
- 8 hr
- Issued by
- NWS Charleston, SC
The text
As transmitted.
838 WHUS72 KCHS 230219 MWWCHS URGENT - MARINE WEATHER MESSAGE National Weather Service Charleston SC 919 PM EST Wed Dec 22 2021 AMZ350-231030- /O.NEW.KCHS.SC.Y.0077.211223T0600Z-211223T1400Z/ Waters from South Santee River to Edisto Beach SC out 20 NM- 919 PM EST Wed Dec 22 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 9 AM EST THURSDAY... * WHAT...North winds 15 to 20 kt with gusts up to 25 kt expected. * WHERE...South Santee River to Edisto Beach out 20 NM. * WHEN...From 1 AM to 9 AM EST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
4 follow-up statements
470 WHUS72 KCHS 230509 MWWCHS URGENT - MARINE WEATHER MESSAGE National Weather Service Charleston SC 1209 AM EST Thu Dec 23 2021 AMZ350-231315- /O.CON.KCHS.SC.Y.0077.211223T0600Z-211223T1400Z/ Waters from South Santee River to Edisto Beach SC out 20 NM- 1209 AM EST Thu Dec 23 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING... * WHAT...North winds 15 to 20 kt with gusts up to 25 kt expected. * WHERE...South Santee River to Edisto Beach out 20 NM. * WHEN...Until 9 AM EST this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
974 WHUS72 KCHS 230758 MWWCHS URGENT - MARINE WEATHER MESSAGE National Weather Service Charleston SC 258 AM EST Thu Dec 23 2021 AMZ350-231400- /O.CON.KCHS.SC.Y.0077.000000T0000Z-211223T1400Z/ Waters from South Santee River to Edisto Beach SC out 20 NM- 258 AM EST Thu Dec 23 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING... * WHAT...Northeast winds 20 kt with gusts up to 25 kt. * WHERE...South Santee River to Edisto Beach out 20 NM. * WHEN...Until 9 AM EST this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
380 WHUS72 KCHS 231054 MWWCHS URGENT - MARINE WEATHER MESSAGE National Weather Service Charleston SC 554 AM EST Thu Dec 23 2021 AMZ350-231400- /O.CON.KCHS.SC.Y.0077.000000T0000Z-211223T1400Z/ Waters from South Santee River to Edisto Beach SC out 20 NM- 554 AM EST Thu Dec 23 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING... * WHAT...Northeast winds 15 to 20 kt with gusts up to 25 kt. * WHERE...South Santee River to Edisto Beach out 20 NM. * WHEN...Until 9 AM EST this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
312 WHUS72 KCHS 231347 MWWCHS URGENT - MARINE WEATHER MESSAGE National Weather Service Charleston SC 847 AM EST Thu Dec 23 2021 AMZ350-231500- /O.EXP.KCHS.SC.Y.0077.000000T0000Z-211223T1400Z/ Waters from South Santee River to Edisto Beach SC out 20 NM- 847 AM EST Thu Dec 23 2021 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 AM EST THIS MORNING... $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this small craft advisory went out at Dec 22, 6:24 PM EST, 2 hours 55 minutes earlier.
Area forecast discussion, Dec 22, 6:24 PM EST, 2 hours 55 minutes before
Area Forecast Discussion National Weather Service Charleston SC 624 PM EST Wed Dec 22 2021 .SYNOPSIS... High pressure will bring dry conditions through early next week. A front could impact the region during the second half of next week. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... Early this evening: No changes to the forecast through the overnight. High pressure will settle into the region tonight and push a backdoor cold front through late in the period. The front will mostly just turn low-level winds to become northerly and then northeasterly with time, with a little burst of flow with the leading edge. Skies will remain clear, but the maintenance of some low-level flow through the night will prevent ideal radiational cooling conditions. Regardless, expect a chilly night with lows in the 30-33 degree range for most locations. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/... Dry high pressure will extend across the Carolinas Thursday beneath the base of trough with an axis expected to shift further offshore during the day. The pattern will bring one more cooler day to the region with highs generally ranging in the mid-upper 50s across most areas and around 60 near the Altamaha River. Overnight lows should range around 30 degrees well inland to upper 30s/lower 40s near the coast. A substantial warmup will then take place heading through the weekend with a mid-lvl zonal flow in place and a southwest sfc wind developing across the local area in response to sfc high pressure becoming centered just south and offshore. In general, high temps should peak near the mid-upper 60s Friday, then low-mid 70s on Christmas Day (Saturday), warmest across southeast Georgia. Overnight lows will also trend warmer, only dipping into the mid- upper 40s away from the coast Friday night. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... A weakening front should approach the region Saturday night, likely remaining dry and just north/inland of the local area late weekend, then remaining well offshore early next week. Dry high pressure will then prevail early to mid week next week with a west/west-northwest zonal flow prevailing across the Southeast United States between a ridge extending across the Gulf of Mexico/Caribbean and several troughs shifting across the northern states. High temps will remain well above normal for this time of year, generally peaking in the mid-upper 70s each day. Overnight lows should also be mild, generally ranging in the mid-upper 50s with even lower 60s near the coast approaching the middle of next week. && .AVIATION /00Z THURSDAY THROUGH MONDAY/... VFR conditions will prevail at KCHS, KJZI, and KSAV through 00z Friday. Extended Aviation Outlook: VFR conditions expected at KCHS, KJZI, and KSAV through early next week. Gusty winds are possible on Christmas. && .MARINE... Winds/seas will continue to gradually diminish this evening as the gradient weakens. After midnight a weak backdoor cold front will drop through, swinging winds around to the NNE and tightening the gradient. A locally enhanced gradient is anticipated over outer portions of the Charleston County waters later tonight where occasional gusts to 25 kt are possible. We mentioned this in the CWF but due to the marginal and short-term nature of the potential 25 kt gusts, we opted not to issue a Small Craft Advisory. High pressure will remain centered across the Carolinas under the base of a trough Thursday, before sliding further south and offshore through the weekend. Any cold air advection associated with the mid-lvl trough will be short-lived, resulting in winds/seas improving to conditions well below small craft advisory levels Thursday and Friday. The pressure gradient should then start to tighten across local waters Saturday between high pressure centered to the south and offshore and a dry cold front approaching from the west-northwest inland. Winds/seas could approach small craft advisory levels Saturday afternoon/evening, mainly across northern SC waters and offshore GA waters. Conditions should then improve on Sunday as the pressure gradient relaxes between the front weakening north and offshore while high pressure continues to drift further south of the region. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. MARINE...None. && NEAR TERM...BSH SHORT TERM...DPB LONG TERM...DPB AVIATION...BSH/DPB MARINE...JRL/DPB
Hazardous weather outlook, Dec 22, 2:52 AM EST, 18 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Charleston SC 252 AM EST Wed Dec 22 2021 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>052-230800- Charleston Harbor- Waters from South Santee River to Edisto Beach SC out 20 NM- Waters from Edisto Beach SC to Savannah GA out 20 NM- Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long- Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh- Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley- Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper- Tidal Berkeley- 252 AM EST Wed Dec 22 2021 This Hazardous Weather Outlook is for Atlantic coastal waters, southeast Georgia and southeast South Carolina. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time.
Nearby
Small Craft Advisories in South Carolina, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.